Thunderstorm Wind, Lowndes
- When
- June 26, 4:05 PM EST
- Where
- Lowndes County, 3.82 mi ENE of I-75 at Exit 22
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.910, -83.290
A tree was blown down on Cherry Creek Road.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 26, 3:00 PM EST, 1 hour 5 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT Sat Jun 26 2021
.NEAR TERM [Through Sunday]...
The region remains under southeast flow at the mid levels as the
area is between an inverted trough over the Gulf and ridging off the
Carolina coast. A few showers and thunderstorms have developed this
afternoon with additional development expected. As activity
decreases tonight, convection will re-focus over the marine area by
morning. The inverted trough retrogrades westward tonight into
tomorrow with ridging building in across the region. This will help
to limit PoPs some tomorrow, mainly across the eastern portion of
the area. Highs will be in the upper 80s to lower 90s with lows in
the lower 70s.
.SHORT TERM [Sunday Night Through Monday Night]...
The Bermuda High is going to be the main synoptic features driving
the sensible weather to begin the work week. Prevailing easterly
flow within a seasonably moist/unstable airmass and over the warm
Gulf waters should allow diurnally driven convection to form
offshore in the morning hours, followed by the Atlantic seabreeze
bringing scattered showers/storms towards the I-75 corridor and east
Big Bend later in the afternoon. The latter is where the highest
PoPs (chance-to-likely) reside. In between those times, more
isolated activity could occur inland. Thunderstorms may also get an
additional boost from a mid-level disturbance moving in from the
FL/GA coast Monday afternoon through the evening. High temperatures
are forecast to be in the low 90s, with lows in the low 70s.
.LONG TERM [Tuesday Through Saturday]...
Ridging appears to hold on across the region through mid-week, so
more typical summertime activity is expected. However, convection
may be more scattered if some lingering upper energy left behind by
the aforementioned inverted trough makes its way towards to the
Forgotten Coast. By late week, ridging breaks down in response to
a broad amplifying trough near the Great Lakes, with an
associated frontal boundary dropping down from the Apalachians.
This synoptic shift is going to make for an unsettled, wet pattern
heading into the 4th of July Weekend. Winds turn more out of the
south and then southwest by the end of the period, thus allowing
for rich maritime air to overspread our area. Convection will have
no trouble developing thanks to plentiful moisture, instability,
lift from the front (and mesoscale features), and forcing for
ascent brought about by the trough. High temperatures should range
from the upper 80s to low 90s, while lows only to drop to the
mid-low 70s.
&&
.AVIATION...
[Through 18Z Sunday]
A few showers and thunderstorms will be possible at/near the TAF
sites this afternoon. Outside of that, VFR conditions are expected
through this evening. IFR to MVFR cigs will be possible again in the
morning as some lower clouds are possible.
&&
.MARINE...
Borderline-to-cautionary conditions are expected tonight from an
easterly breeze beginning over Apalachee Bay and then spreading
towards our western waters. Sustained winds of 15 knots are
forecast, with gusts around 20 knots. Easterly flow prevails through
much of the period, but winds and seas should be mostly below
headline criteria outside of the nocturnal surges this weekend and
near any thunderstorms for which a slight chance will exist over the
next few days.
&&
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days outside of occasional high dispersions and scattered
thunderstorms.
&&
.HYDROLOGY...
A diurnal convective pattern more typical of summer prevails over
the next few days, so some storms will be capable of producing heavy
downpours, but not enough to warrant widespread flood concerns.
However, some low-lying/poor-drainage locations (or those with
saturated soils) may succumb to ponding of water or nuisance
flooding. A wetter pattern appears to unfold heading into the 4th of
July Weekend. The 7-day QPF estimates generally range from 0.5-1.25".
In terms of rivers, Choctawhatchee - Caryville drops below action
stage tonight, while Bruce remains in action stage through early
next week (cresting by Sunday/Monday).
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 91 72 91 73 / 30 30 10 40 20
Panama City 74 88 75 88 74 / 20 40 10 20 10
Dothan 71 89 71 90 71 / 30 40 10 20 20
Albany 72 92 71 92 72 / 30 30 0 30 20
Valdosta 71 91 71 90 71 / 30 30 0 50 20
Cross City 72 90 71 90 72 / 30 30 10 50 20
Apalachicola 76 85 76 86 76 / 20 30 20 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
for Coastal Bay-Coastal Franklin.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Fieux
MARINE...IG3
FIRE WEATHER...DVD
HYDROLOGY...IG3Special Weather Statement
National Weather Service Tallahassee FL
346 PM EDT Sat Jun 26 2021
FLZ029-034-262015-
Inland Dixie FL-Lafayette FL-
346 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 415 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bell, moving west at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Shamrock, Cross City Airport, Old Town, Hatch Bend,
Eugene, Fletcher, Guaranto Springs, Fletcher Springs and Fanning
Springs.
LAT...LON 2983 8290 2982 8293 2980 8292 2976 8295
2972 8294 2972 8296 2970 8294 2970 8296
2961 8297 2958 8295 2959 8294 2957 8295
2962 8322 2996 8312 2993 8292 2989 8292
2990 8290 2986 8288
TIME...MOT...LOC 1945Z 094DEG 27KT 2975 8290
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
413 PM EDT Sat Jun 26 2021
FLZ029-034-262115-
Inland Dixie FL-Lafayette FL-
413 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE AND NORTHEASTERN DIXIE
COUNTIES UNTIL 515 PM EDT...
At 413 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Obrien to near Cross City.
Movement was northwest at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mayo, Tennille, Cooks Hammock, Hines, Clara, Grady, Hatch Bend,
Fletcher, San Pedro Junction, Alton, Fletcher Springs and Guaranto
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2983 8289 2981 8293 2980 8292 2977 8295
2972 8296 2970 8294 2970 8296 2960 8299
2976 8333 2982 8332 2982 8335 3013 8323
3010 8321 3010 8312 3008 8307 2999 8296
2996 8295 2996 8293 2989 8292 2988 8288
TIME...MOT...LOC 2013Z 127DEG 15KT 2993 8292 2964 8307
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
443 PM EDT Sat Jun 26 2021
GAZ160-262115-
Lowndes GA-
443 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 515
PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Mayday, or 8 miles northeast of Lake Park, moving
northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Valdosta, Lake Park, I-75 At Exit 16, Moody Air Force Base, Remerton,
Dasher, I-75 At Exit 11, Valdosta Regional Airport, Kinderlou and
Naylor.
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8312 3079 8313 3067 8314 3081 8338
3084 8335 3086 8335 3095 8328 3100 8318
3095 8318 3095 8311 3085 8304
TIME...MOT...LOC 2043Z 134DEG 9KT 3079 8314
42-DVDThe Moody AFB radar (KVAX), 28 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
11 thunderstorm wind. Local standard time, as filed.
A tree was blown down on Cherry Creek Road.
A tree was blown down on Val Del Road.
Trees were blown down in Thomasville.
A tree was blown down and resulted in a power outage.
Several trees were blown down.
Several trees were blown down.
Several trees were blown down.
A tree was blown down on Highway 112 between Cairo and Camilla.
A tree was blown down onto power lines on Highway 133.
A few trees were blown down.
A tree was blown down near Bellview.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2021Every state in 2021This day in weather historyWarnings in Georgia, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967901, 967902, 967903, 967904, 967905, 967906, 967907, 967909, 967910, 967911, 967912.